MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L12MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW,T8 FULL THREAD, 2.7MM/L12MM; SCREW, FIXATION, BONE
Catalog Number 656312
Medical Device Problem Codes Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, during a primary procedure on a right radius, the locking screw would not lock into the plate.When seated, the screw kept spinning.Another screw was used to successfully complete the surgery with an approximate one minute delay.No adverse consequences were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the damage of the screw during insertion.The device inspection revealed the following: the microscope inspection of the threads of the locking mechanism under the head of the screw showed that the thread is damaged.The material of the threads is gnawed, which causes the screw not to lock on the plate anymore.When the screw is inserted in any hole in the variax plate, the screw does not lock.The screw "turns" infinitely.The event can thus be confirmed.Some possible root causes that could have caused the deformation of the device are, but are not limited to: - the use of a large force during the insertion of the device - the use of a large insertion angle than the acceptable value for the position of the screw on the plate - the damage of the screw during storage, transportation or handling of the device as a reminder, the ifu clearly states: ''ensure that you are familiar with the intended uses, indications/ contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments.For your information, avail yourself of the training courses and publications offered (e.G.Operative techniques).¿ avoid surface damage of implants.¿ discard all damaged or mishandled implants." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
LOCKING SCREW,T8 FULL THREAD, 2.7MM/L12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8668538
Report Number0008031020-2019-00522
Device Sequence Number16772025
Product Code HWC
UDI-Device Identifier07613327068665
UDI-Public07613327068665
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656312
Device Lot Number1000341399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1